Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 420, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jul 25, 2021, 3:48 PM CDT for Major County, Woods County, Woodward County, Oklahoma. It was in force for 42 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 3:48 PM CDT (20:48 UTC)
- Expired
- Jul 25, 2021, 4:30 PM CDT
- In force
- 42 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 0.88 in
- Wind
- 70.0 mph
Counties Major County, OK, Woods County, OK, Woodward County, OK
The radar
The Vance AFB radar (KVNX), 84 km from the middle of the area, began a volume at 20:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 8.8 hours before the alert went out and 140 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1522 J/kg
- Mixed-layer CIN
- -110 J/kg
- Mixed-layer LCL
- 1763 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- 49 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
011
WUUS54 KOUN 252048
SVROUN
OKC093-151-153-252130-
/O.NEW.KOUN.SV.W.0420.210725T2048Z-210725T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
348 PM CDT Sun Jul 25 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Central Woods County in northwestern Oklahoma...
Northwestern Major County in northwestern Oklahoma...
Northeastern Woodward County in northwestern Oklahoma...
* Until 430 PM CDT.
* At 347 PM CDT, a severe thunderstorm was located 6 miles northwest
of Freedom, moving southeast at 30 mph.
HAZARD...70 mph wind gusts and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Expect considerable tree damage. Damage is likely to
mobile homes, roofs, and outbuildings.
* Locations impacted include...
Waynoka, Freedom, Alabaster Caverns State Park and Camp Houston.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3656 9871 3639 9898 3678 9930 3682 9929
3684 9931 3694 9916
TIME...MOT...LOC 2047Z 321DEG 28KT 3683 9919
HAIL...0.88IN
WIND...70MPH
$$
Zwink2 follow-up statements
322 WWUS54 KOUN 252102 SVSOUN Severe Weather Statement National Weather Service Norman OK 402 PM CDT Sun Jul 25 2021 OKC093-151-153-252130- /O.CON.KOUN.SV.W.0420.000000T0000Z-210725T2130Z/ Woods OK-Major OK-Woodward OK- 402 PM CDT Sun Jul 25 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM CDT FOR CENTRAL WOODS...NORTHWESTERN MAJOR AND NORTHEASTERN WOODWARD COUNTIES... At 402 PM CDT, a severe thunderstorm was located near Freedom, moving southeast at 30 mph. HAZARD...60 mph wind gusts and nickel size hail. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Waynoka, Freedom, Alabaster Caverns State Park and Camp Houston. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. && LAT...LON 3656 9871 3639 9898 3679 9923 3688 9909 TIME...MOT...LOC 2102Z 321DEG 28KT 3674 9910 HAIL...0.88IN WIND...60MPH $$ Zwink
030
WWUS54 KOUN 252120
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
420 PM CDT Sun Jul 25 2021
OKC093-151-153-252130-
/O.EXP.KOUN.SV.W.0420.000000T0000Z-210725T2130Z/
Woods OK-Major OK-Woodward OK-
420 PM CDT Sun Jul 25 2021
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WOODS...NORTHWESTERN
MAJOR AND NORTHEASTERN WOODWARD COUNTIES WILL EXPIRE AT 430 PM CDT...
The storm which prompted the warning has weakened below severe
limits, therefore the warning will be allowed to expire. However
gusty winds are still possible with this thunderstorm.
LAT...LON 3656 9871 3639 9898 3679 9923 3688 9909
TIME...MOT...LOC 2120Z 321DEG 28KT 3665 9901
$$
ZwinkWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 2:32 PM CDT, 1 hour 16 minutes earlier.
Area forecast discussion, Jul 25, 2:32 PM CDT, 1 hour 16 minutes before
Area Forecast Discussion
National Weather Service Norman OK
232 PM CDT Sun Jul 25 2021
...New SHORT TERM, LONG TERM, UPPER AIR...
.SHORT TERM...
(This evening through Monday)
Issued at 232 PM CDT Sun Jul 25 2021
The main focus in the short term continues to be the challenge
of where corridors of the greatest convective coverage will be. The
greatest weather impact in the short term will be dangerous heat.
Uncertainties are covered below in detail.
The lesson from today is one we've seen play out in these type
patterns repeatedly. Subtle difficult to resolve mesoscale forcing
(often in the mid levels) amidst a very moist environment tends to
overachieve with coverage of convection. We think it is necessary
for higher precipitation probabilities and a broader approach
through at least Monday given anomalous moisture and mesoscale
forcing present. This will inevitably lead to some over-
forecasting but ultimately we feel it's better service in this
pattern. The alternate is to adhere to statistically-calibrated
NBM guidance which is built from an aggregate of scenarios across
a broad climatological range, rather than this specific forecast
challenge that we deal with periodically each summer in our
region.
Cold pool/outflow from Kansas convection is currently forcing
deeper/more intense convection near the Kansas border, and this
should continue into northern Oklahoma through the rest of the
day as it interacts with an unstable environment. Post-outflow
northeasterly winds will be stronger, and temperatures will be
cooler upon its passage, ending the dangerous heat across the
northern end of the ongoing Heat Advisory. Isolated convection
may occur further south on the flanks of residual cold pool from
over-achieving midlevel convection this morning. One convective
cell recently developed and dissipated quickly near El Reno,
resulting in a 41 mph gust at the El Reno mesonet. This behavior
may be expected to continue this afternoon, primarily from near
Enid down to the west sides of OKC metro and southwestward toward
Altus and Quanah. That's where the greatest coverage is expected.
Weak tropospheric flow should result in short-lived convection,
but the thermodynamics are favorable for brief strong wind gusts
upon their collapse.
We used 90th percentile blended (NBM) guidance for dew points since
the last couple of days much of the guidance continues to run too
low compared to the observations. This gives marginally supportive
heat indices for a Heat Advisory eastern portions of the forecast
area. Using wet bulb globe temperatures as a nudger, light winds
are expected to push values into the "high" or "extreme" category.
We will be conservative with the northern extent of the Heat
Advisory given uncertainties with regards to ongoing convection
and/or remnant outflow that could suppress temperatures tomorrow
afternoon.
BRB
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 232 PM CDT Sun Jul 25 2021
Anomalous moisture will be present Tuesday morning (~2.00"
precipitable water indicated in model guidance). Again, it won't
take much forcing for some convection given the moisture magnitude
and some models hint at this. We have raised them above blended
guidance (NBM) sub-mentionable probabilities. Impetus from
convection could be remnant outflow and or subtle perturbation in
the mid levels that will probably be present but are difficult to
resolve at this time range. The greatest chances of this coming
together yielding at least isolated convection are across
southern Oklahoma or north Texas, and this is where we have low
(~20%) probabilities.
A drier and hotter pattern with dangerous heat will be the focus
from midweek onward. If models continue to bias low on dew points,
concerns could arise sooner and across a broader area (not just
confined to eastern sections). The broad ridging features highest
midlevel height anomalies across the northern Rockies and northern
Plains into Canada, and a weak flow regime that's less favorable
for excessive heat for us. Thus, 2-m temperature anomalies in
Oklahoma should be around 5 degrees above climatology.
Although the forecast is dry for now, we'll still be moist enough
that any small-scale westward moving perturbation could aid in
some convective development. Once confidence increases in this
potential scenario, forecast adjustments to include low
precipitation chances may become necessary.
BRB
&&
.AVIATION...
(18Z TAFS)
Issued at 100 PM CDT Sun Jul 25 2021
VFR conditions and light winds are expected outside of scattered
thunderstorms later today and tonight over much of northern and
central Oklahoma. Scattered storms may persist after sunrise
Monday.
&&
.UPPER AIR...
Issued at 232 PM CDT Sun Jul 25 2021
A sounding is planned for 12z Monday 7/26 given uncertainty and
low predictability of this pattern. A sounding is also planned
for 12z on Tuesday 7/27 since a daily precipitable water record
may be exceeded per current model guidance.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 97 74 92 75 / 30 40 30 20
Hobart OK 95 73 94 73 / 30 40 30 20
Wichita Falls TX 101 73 98 75 / 10 20 20 20
Gage OK 91 70 92 72 / 40 50 30 20
Ponca City OK 93 73 90 74 / 30 30 30 20
Durant OK 98 75 98 76 / 0 10 10 10
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 7 PM CDT this evening for OKZ007-008-012-013-
018>020-024>032-039>043-045>048-050>052.
Heat Advisory from noon to 7 PM CDT Monday for OKZ031-032-
040>043-046>048-050>052.
TX...None.
&&
SHORT TERM...12
LONG TERM....12
AVIATION...09Hazardous weather outlook, Jul 25, 11:54 AM CDT, 3 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1154 AM CDT Sun Jul 25 2021 OKZ004>048-050>052-TXZ083>090-261700- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1154 AM CDT Sun Jul 25 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This Afternoon and Tonight... .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this afternoon. .Thunderstorms... Scattered showers and thunderstorms will remain possible across portions of Oklahoma through early Monday. Gusty winds and heavy rain that could lead to localized flooding are the main concerns. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Thunderstorms will remain possible across portions of Oklahoma Monday. .Heat... Hot and humid conditions will likely lead to triple digit heat index values across much of the region this week. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jul 25, 10:18 AM CDT, 5 hours 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1018 AM CDT Sun Jul 25 2021 OKZ015>017-251545- Dewey OK-Custer OK-Blaine OK- 1018 AM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR eastern Dewey...northeastern Custer and western Blaine Counties Until 1045 AM CDT... AT 1013 AM CDT, several strong thunderstorms were located between Taloga, Putnam and Oakwood, moving east at 10 MPH. HAZARDS INCLUDE... Wind gusts to 50 MPH... LAT...LON 3578 9866 3585 9906 3609 9894 3611 9861 TIME...MOT...LOC 1513Z 272DEG 9KT 3600 9883 WR
Special weather statement, Jul 25, 1:42 PM CDT, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 142 PM CDT Sun Jul 25 2021 OKZ024-251915- Canadian OK- 142 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Canadian County Until 215 PM CDT... AT 136 PM CDT, a strong thunderstorm was located near El Reno, moving east at 5 MPH. HAZARDS INCLUDE... Wind gusts to 40 MPH... Locations impacted include... El Reno and Concho. This includes Interstate 40 between mile markers 117 and 127. LAT...LON 3553 9810 3564 9808 3561 9787 3545 9793 TIME...MOT...LOC 1836Z 289DEG 4KT 3556 9801 WR
Special weather statement, Jul 25, 3:32 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 332 PM CDT Sun Jul 25 2021 OKZ004-005-010-252100- Woodward OK-Harper OK-Woods OK- 332 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR northeastern Woodward...east central Harper and northwestern Woods Counties Until 400 PM CDT... AT 330 PM CDT, a strong thunderstorm was located 13 miles northeast of Selman, moving southeast at 30 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 50 MPH... Minor flooding in areas of poor drainage... Frequent cloud to ground lightning... LAT...LON 3700 9922 3673 9894 3662 9922 3700 9944 TIME...MOT...LOC 2030Z 321DEG 28KT 3691 9929 Zwink
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 7:45 PM CDT | Special Weather Statement | OUN | Kay | 30 min |
| Jul 24, 8:09 PM CDT | Special Weather Statement | OUN | Kay | 36 min |
| Jul 24, 8:41 PM CDT | Special Weather Statement | OUN | Kay | 34 min |
| Jul 25, 9:09 AM CDT | Special Weather Statement | OUN | Woodward | 36 min |
| Jul 25, 9:12 AM CDT | Severe Thunderstorm Warning | OUN | Dewey, Ellis, Woodward | 48 min |
| Jul 25, 10:18 AM CDT | Special Weather Statement | OUN | Dewey | 27 min |
| Jul 25, 1:42 PM CDT | Special Weather Statement | OUN | Canadian | 33 min |
| Jul 25, 2:42 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garfield and 19 more | 28 hr |
| Jul 25, 3:32 PM CDT | Special Weather Statement | OUN | Woods | 28 min |
| Jul 25, 4:57 PM CDT | Special Weather Statement | OUN | Major | 33 min |
| Jul 25, 5:08 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Major, Woods | 52 min |
| Jul 25, 5:11 PM CDT | Special Weather Statement | OUN | Kingfisher | 34 min |
| Jul 25, 5:16 PM CDT | Special Weather Statement | OUN | Garfield | 29 min |
| Jul 25, 5:27 PM CDT | Special Weather Statement | OUN | Jackson | 48 min |
| Jul 25, 5:35 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kingfisher | 27 min |
| Jul 25, 5:53 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 52 min |
| Jul 25, 6:00 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 45 min |
| Jul 25, 6:43 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 47 min |
| Jul 25, 6:45 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 45 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.